Jan 25, 2013 - 4:33 am
Unfortunately my latest test results requires me to shorten my “vacations” on the hormonal treatment. The PSA came at 0.13 ng/ml and the Testosterone at 2.52 ng/ml (252 ng/dL). This is upsetting because I wished to stay off drugs for 5 years but the exponential calculations of the PSA velocity shows that I will reach the threshold limit of 2.5 ng/ml in October 2013. This is the value set by my doctor to stop the intermitent period and re-start HT. I was looking for a period of 3 years with no drugs.
Today’s results have increased from;
Nov 2011: PSA=0.02, T=0.32 (last Eligard 6-month shot)
I need some sort of alternatives to prolong this "lovely" time on normal levels of testosterone. Castration brought me numerous but mild side effects . In any case what I am now experiencing is quite different from the symptoms while on castration.
I read that guys on intermittent hormonal therapy take maintenance drugs while on vacations from the treatment. The common practice by famous oncologists is to administer 5-ARI (such as Avodart or Proscar) continuously. A well known PCa survivor who took intermittent HT as his solo prime treatment in the past 13 years (since 1999), manages to prolong the vacation period with the use of thalidomide and vitamin B6. He just ended his third off-drug period which is quite impressive. Thalidomide "prohibits" the formation of newer blood vessels required by the cancer to survive.
The National Cancer Institute says this on the matter;
Thalidomide cause side effects and it may be nasty. Five alpha reductase Inhibitors (5-ARI) are easier to take and they do not lower the testosterone (saving other possible health problems) but they also lead to lower libido.
I wonder where I am heading. My next test is in two months.
You may follow my story at; http://csn.cancer.org/node/244938
Best to all.